I was prescribed simvastatin by my gp. After six months, my cholesterol had gone from 5.6 to 7.6, so my gp increased the dose to 20mg. A further six months down the line my cholesterol had increased to 12.9 so my gp increased the dose to 40mg. Not long after that my cholesterol level stood at 40.
I had been taking the statin for about a year when i started to get really painful pains in my feet. i couldn't swallow or breathe properly, had stomach pains, confusion, memory loss, swollen face, a trembling throughout my body. No visible shaking but it felt more like an extremely fast pulse. At one point it seemed i was never away from the gp's surgery.
I ended up in hospital emergency one evening. i was totally confused and had no control over my limbs. The results from that were that i was dehydrated and there was an unusual amount of white blood cells.
Following that i was sent for various tests. i had a camera in every orifice, blood tests, scans, you name it, i had it.
While i was on holiday i ran out of simvastatin and i noticed that all the aches and pains were easing, i could breathe and swallow normally. One year after i stopped taking statins my cholesterol level is down to 7.0. My gp put me on a different type of satin and within 28 days all the symptoms started returning. So once again i stopped taking them again. Now my gp wants me to take a different type?